Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 39, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 8, 2018, 10:14 AM CDT for McPherson County, Saline County, Kansas. It took effect at Oct 9, 2018, 5:17 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 10:14 AM CDT (15:14 UTC)
- In effect from
- Oct 9, 2018, 5:17 PM CDT
- Expired
- Oct 11, 2018, 8:25 AM CDT
- In force
- 39 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River near Mentor (MTRK1). The gauge peaked at 17.27 ft at Oct 10, 2018, 8:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06866500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
834
WGUS43 KICT 081514
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1014 AM CDT Mon Oct 8 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-169-090513-
/O.NEW.KICT.FL.W.0039.181010T1245Z-181011T1325Z/
/MTRK1.1.ER.181010T1245Z.181010T1800Z.181011T0125Z.UU/
1014 AM CDT Mon Oct 8 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River Near Mentor.
* From Wednesday morning until Thursday morning.
* At 9:45 AM Monday the stage was 5.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 20.7 feet by Wednesday early afternoon. The river
will fall below flood stage by Wednesday evening.
* Impact...At 20.0 feet...Flood waters overflow the banks and
agricultural fields upstream from Bridgeport to Assaria. Lowland
flooding can be expected in the vicinity of the river. A portion of
the bike trail near Burke Park in Salina floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Mentor 20.0 5.3 Mon 10 AM 8.4 19.9 14.6
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
ADK4 follow-up statements
638
WGUS83 KICT 082230
FLSICT
Flood Statement
National Weather Service Wichita KS
530 PM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
Smoky Hill River At New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-091229-
/O.CON.KICT.FL.W.0031.181009T1851Z-181011T0141Z/
/LNSK1.1.ER.181009T1851Z.181010T0600Z.181010T1341Z.NO/
530 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* From Tuesday afternoon until Wednesday evening.
* At 4:30 PM Monday the stage was 13.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and
continue to rise to near 22.9 feet by early Wednesday morning. The
river will fall below flood stage by Wednesday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Lindsborg 21.0 13.0 Mon 04 PM 18.0 21.9 10.1
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-091229-
/O.CON.KICT.FL.W.0039.181010T1245Z-181011T1325Z/
/MTRK1.1.ER.181010T1245Z.181010T1800Z.181011T0125Z.UU/
530 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River Near Mentor.
* From Wednesday morning until Thursday morning.
* At 4:45 PM Monday the stage was 8.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 20.7 feet by Wednesday early afternoon. The river
will fall below flood stage by Wednesday evening.
* Impact...At 20.0 feet...Flood waters overflow the banks and
agricultural fields upstream from Bridgeport to Assaria. Lowland
flooding can be expected in the vicinity of the river. A portion of
the bike trail near Burke Park in Salina floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Mentor 20.0 8.1 Mon 05 PM 10.9 19.9 14.6
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-091229-
/O.CON.KICT.FL.W.0030.181009T2048Z-181012T1021Z/
/NCMK1.2.ER.181009T2048Z.181010T1800Z.181011T2221Z.NR/
530 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At New Cambria.
* From Tuesday afternoon until late Thursday night.
* At 4:45 PM Monday the stage was 11.3 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
to rise to near 31.6 feet by Wednesday evening. The river will fall
below flood stage by Thursday afternoon.
* Impact...At 31.0 feet...All roads leading into New Cambria become
flooded. Old Highway 40 between Marymount Road and Whitmore Road is
closed due to flood waters.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
New Cambria 27.0 11.3 Mon 05 PM 20.8 31.1 30.3
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
JAS709
WGUS83 KICT 090119
FLSICT
Flood Statement
National Weather Service Wichita KS
819 PM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
Smoky Hill River At New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-091519-
/O.EXT.KICT.FL.W.0031.181009T1200Z-181011T0238Z/
/LNSK1.1.ER.181009T1200Z.181010T0000Z.181010T1438Z.NO/
819 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* From Tuesday morning until Wednesday evening.
* At 7:30 PM Monday the stage was 14.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 24.1 feet by Tuesday evening. The river will fall
below flood stage by late Wednesday morning.
* Impact...At 24.5 feet...The Old Mill Campgrounds are covered by 3 to
4 feet of flood waters.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Lindsborg 21.0 14.2 Mon 7 PM 24.1 14.2 9.5
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-091519-
/O.EXT.KICT.FL.W.0039.181009T2030Z-181011T1717Z/
/MTRK1.1.ER.181009T2030Z.181010T1200Z.181011T0517Z.UU/
819 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River Near Mentor.
* From Tuesday afternoon until Thursday afternoon.
* At 7:45 PM Monday the stage was 8.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
to rise to near 21.9 feet by Wednesday early afternoon. The river
will fall below flood stage by early Thursday morning.
* Impact...At 22.0 feet...The lower portions of ball fields and bike
trail at Burke Park in Salina floods along with soccer fields near
the river south of Magnolia Road.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Mentor 20.0 8.0 Mon 8 PM 21.4 21.5 8.4
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-091519-
/O.EXT.KICT.FL.W.0030.181009T1726Z-181012T0941Z/
/NCMK1.3.ER.181009T1726Z.181010T1800Z.181011T2141Z.NR/
819 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At New Cambria.
* From Tuesday afternoon until late Thursday night.
* At 7:45 PM Monday the stage was 12.9 feet.
* Flood stage is 27.0 feet.
* Record flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and
continue to rise to near 32.1 feet by Wednesday early afternoon.
The river will fall below flood stage by Thursday afternoon.
* Impact...At 31.0 feet...All roads leading into New Cambria become
flooded. Old Highway 40 between Marymount Road and Whitmore Road is
closed due to flood waters.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
New Cambria 27.0 12.9 Mon 8 PM 30.3 31.9 26.0
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
Metzger682
WGUS83 KICT 090947
FLSICT
Flood Statement
National Weather Service Wichita KS
447 AM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
Smoky Hill River At New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-092348-
/O.EXT.KICT.FL.W.0031.181009T1626Z-181011T0215Z/
/LNSK1.1.ER.181009T1626Z.181010T0600Z.181010T1415Z.NO/
447 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* From this morning until Wednesday evening.
* At 4:30 AM Tuesday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 23.2 feet by early Wednesday morning. The river
will fall below flood stage by late Wednesday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 17.8 Tue 4 AM 22.2 10.8 10.3
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-092348-
/O.EXT.KICT.FL.W.0039.181009T2217Z-181011T1656Z/
/MTRK1.1.ER.181009T2217Z.181010T1800Z.181011T0456Z.UU/
447 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River Near Mentor.
* From this afternoon until Thursday morning.
* At 3:45 AM Tuesday the stage was 10.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 21.7 feet by early Wednesday afternoon.
The river will fall below flood stage by late Wednesday evening.
* Impact...At 22.0 feet...The lower portions of ball fields and bike
trail at Burke Park in Salina floods along with soccer fields near
the river south of Magnolia Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 10.3 Tue 4 AM 21.6 15.6 6.9
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-092348-
/O.EXT.KICT.FL.W.0030.181009T1956Z-181012T0941Z/
/NCMK1.3.ER.181009T1956Z.181010T1800Z.181011T2141Z.NR/
447 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At New Cambria.
* From this afternoon until late Thursday night.
* At 3:45 AM Tuesday the stage was 17.4 feet.
* Flood stage is 27.0 feet.
* Record flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 31.9 feet by early Wednesday afternoon. The river will
fall below flood stage by Thursday afternoon.
* Impact...At 31.0 feet...All roads leading into New Cambria become
flooded. Old Highway 40 between Marymount Road and Whitmore Road is
closed due to flood waters.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
New Cambria 27.0 17.4 Tue 4 AM 31.4 30.5 22.1
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
Lawson290
WGUS83 KICT 091600
FLSICT
Flood Statement
National Weather Service Wichita KS
1100 AM CDT Tue Oct 9 2018
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
Smoky Hill River At New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-100559-
/O.EXT.KICT.FL.W.0029.000000T0000Z-181011T1720Z/
/ELWK1.1.ER.181010T0438Z.181010T1200Z.181011T0520Z.NO/
1100 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* Until Thursday afternoon.
* At 10:30 AM Tuesday the stage was 14.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 22.0 feet by Wednesday morning. The river will fall below
flood stage by early Thursday morning.
* Impact...At 23.0 feet...The road 100 feet south of the Highway 14
Bridge will become inundated with about 1 ft depth of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Ellsworth 20.0 14.9 Tue 10 AM 22.0 19.5 17.5
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
KSC113-091630-
/O.CAN.KICT.FL.W.0031.000000T0000Z-181011T0215Z/
/LNSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 AM CDT Tue Oct 9 2018
The Flood Warning is cancelled for
The Smoky Hill River At Lindsborg.
* At 10:30 AM Tuesday the stage was 17.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 19.7 feet
early Wednesday morning.
* Impact...At 19.0 feet...The river begins to flow out of its banks at
the Old Mill Campground.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 17.2 Tue 10 AM 19.3 10.5 10.2
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-091630-
/O.CAN.KICT.FL.W.0039.000000T0000Z-181011T1656Z/
/MTRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1100 AM CDT Tue Oct 9 2018
The Flood Warning is cancelled for
The Smoky Hill River Near Mentor.
* At 10:45 AM Tuesday the stage was 12.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.0 feet
early Wednesday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 12.5 Tue 11 AM 17.3 12.1 6.6
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-100559-
/O.EXT.KICT.FL.W.0030.181010T0300Z-181011T1727Z/
/NCMK1.1.ER.181010T0300Z.181010T1800Z.181011T0527Z.NO/
1100 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At New Cambria.
* From this evening until Thursday afternoon.
* At 10:45 AM Tuesday the stage was 20.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 28.6 feet by early Wednesday afternoon. The river will fall
below flood stage by early Thursday morning.
* Impact...At 29.5 feet...Water covers Rail Road and Mill Street,
Cunningham Road and also First Street and Second Street.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
New Cambria 27.0 20.3 Tue 11 AM 28.2 25.3 17.6
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:50 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 8, 6:50 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 650 AM CDT Mon Oct 8 2018 .SHORT TERM...(Today through Wednesday night) Issued at 355 AM CDT Mon Oct 8 2018 Forecast Headline: Flood Watch Remains In Effect For All Of Central & South-Central KS Until 7 AM CDT Wed. Today-Tue Night: Forecast is essentially unchanged as DEEP upper-deck trof remains parked from Central Rockies to the Desert Southwest until Tue, at which time it should begin to move SLOWLY east, reaching around NM Tue evening. This would likewise keep the surface low situated over NM until Mon night, around which time it would begin to move slowly east into West TX. The slow-moving surface low will drag a cold front that should reach as far as Central KS late Mon night & early Tue morning. With time, the axis of heaviest rains would shift slowly west today then shift back slowly toward the east as the cold front moves into into Central KS. Heavy rains are a sure bet as precipitable waters, on average, remain ~200% of normal. As the Flood Watch remains intact in all respects. Wed & Wed Night: The afore-mentioned upper-deck trof deamplifies as it ventures over TX late Tue night. This should push the cold front far enough east to bring the rains to end Wed morning, clearing Southeast KS around mid-morning. .LONG TERM...(Thursday through Sunday) Issued at 355 AM CDT Mon Oct 8 2018 Wed & Wed Night: A break from the rains is still anticipated as an inverted ridge moves east across the KS Neighborhood. Rest of The Week: The intermission will be short-lived, as a the next compact, surface low is scheduled to move across NM & into the TX Panhandle Fri & Fri night. This would induce strengthening isentropic ascent across KICT Country, especially Fri Night & Sat when the low would move along the Red River. Such movement would drag another cold front across most of KS Sat & Sat evening, so we're in for another soggy Sat & Sat night. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 641 AM CDT Mon Oct 8 2018 Aviation concerns will be low ceilings along with widespread showers and storms. Deep upper trough continues to dig over the desert southwest. This will keep the Plains in a large area of strong 850-700mb moisture transport today and tonight which will maintain widespread moderate to heavy showers with some pockets of thunder. Warm front currently bisects the forecast area from east to west and will continue to slowly lift north this morning. Ceilings will start to improve south of the front, with IFR conditions far and few between for KICT and KCNU. However, we should still see some pockets of IFR for the remainder of the TAF sites this morning. Front will try to work back south this afternoon over central KS with north winds expected at KRSL-KGBD-KSLN by 21-00z. This front will further enhance shower and storm chances this evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 63 67 45 / 80 100 100 40 Hutchinson 73 58 62 43 / 90 100 100 30 Newton 74 61 65 44 / 80 100 100 40 ElDorado 77 64 69 46 / 70 90 90 60 Winfield-KWLD 78 65 70 47 / 70 90 90 50 Russell 67 51 54 39 / 100 90 100 40 Great Bend 70 52 55 40 / 100 90 100 30 Salina 72 58 61 43 / 90 100 100 40 McPherson 73 58 62 43 / 90 100 100 40 Coffeyville 82 68 77 51 / 30 60 80 80 Chanute 81 67 75 50 / 50 50 90 80 Iola 80 67 75 49 / 40 50 90 80 Parsons-KPPF 81 68 76 51 / 40 50 80 80 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ032-033-047>053- 067>070-082-083-091>094-098. && SHORT TERM...EPS LONG TERM...EPS AVIATION...RBL
Hazardous weather outlook, Oct 8, 5:17 AM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 517 AM CDT Mon Oct 8 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 517 AM CDT Mon Oct 8 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widespread showers with embedded thunderstorms will impact the region. Heavy rains are likely, especially along and west of the turnpike. For further details, please refer to the Flood Watch and river flood warnings. A few thunderstorms that occur across Southeast Kansas may produce winds around 50 mph this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread showers with embedded thunderstorms will impact the region Tuesday and Tuesday night. More heavy rains are likely. A few of thunderstorms that occur across Southeast Kansas may produce large hail and damaging winds in addition to heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Oct 8, 7:59 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM FLOOD ELGIN 37.00N 96.28W
10/08/2018 CHAUTAUQUA KS CO-OP OBSERVER
COOP OBSERVER RELAYED A REPORT OF MINOR
FLOODING IN ELGIN.
&&
MARTINLocal storm report, Oct 8, 8:01 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM FLOOD CHAUTAUQUA 37.02N 96.18W
10/08/2018 CHAUTAUQUA KS CO-OP OBSERVER
COOP OBSERVER RELAYED A REPORT OF MINOR
FLOODING IN CHAUTAUQUA.
&&
MARTINLocal storm report, Oct 8, 8:06 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
806 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM FLOOD IOLA 37.93N 95.40W
10/08/2018 ALLEN KS DEPT OF HIGHWAYS
THE HWY 169 AND HWY 54 INTERCHANGE IS
BEGINNING TO FLOOD, POSSIBLY DUE TO THE ROCK
CREEK RISING. REPORT FROM KDOT WAS RELAYED
THROUGH THE MORAN COOP OBSERVER.
&&
MARTINLocal storm report, Oct 8, 8:26 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
826 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM HEAVY RAIN GODDARD 37.66N 97.57W
10/08/2018 M1.97 INCH SEDGWICK KS COCORAHS
&&
MARTINLocal storm report, Oct 8, 9:26 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLOOD 7 E CHANUTE 37.67N 95.33W
10/08/2018 NEOSHO KS EMERGENCY MNGR
LARGE AMOUNT OF FLOODING OCCURRING NEAR THE
INTERSECTION OF 210TH AND LYONS ROAD. WATER
IS OVER THE ROAD IN THIS AREA.
&&
MARTINLocal storm report, Oct 8, 9:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
937 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM FLOOD 1 ESE IOLA 37.92N 95.38W
10/08/2018 ALLEN KS DEPT OF HIGHWAYS
ALL WESTBOUND LANES OF HWY 54 ON THE EAST
SIDE OF IOLA ARE CLOSED AT THIS TIME DUE TO
FLOODING ALONG THE ROCK CREEK. PORTIONS OF
HWY 169 ARE ALSO CLOSED AT THE HWY 54 / HWY
169 INTERCHANGE. TRAFFIC IS BEING DIVERTED
AROUND THE FLOODED AREAS.
&&
MARTINThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 37 min |
| Oct 7, 9:50 PM CDT | River Flood Warning | ICT | Ellsworth | 68 hr |
| Oct 7, 9:50 PM CDT | River Flood Warning | ICT | Saline | 4 days |
| Oct 7, 9:56 PM CDT | River Flood Warning | ICT | McPherson | 64 hr |
| Oct 7, 10:01 PM CDT | River Flood Warning | ICT | Lincoln | 42 hr |
| Oct 7, 10:06 PM CDT | Areal Flood Warning | ICT | Chautauqua | 12 hr |
| Oct 7, 10:55 PM CDT | Special Weather Statement | ICT | Wilson | 95 min |
| Oct 8, 2:54 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 7 hr |
| Oct 8, 7:17 AM CDT | River Flood Warning | ICT | Allen | 69 hr |
| Oct 8, 8:48 AM CDT | Areal Flood Warning | ICT | Kingman | 3 days |
| Oct 8, 9:30 AM CDT | River Flood Warning | ICT | Butler | 65 hr |
| Oct 8, 9:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Oct 8, 9:53 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 3 days |
| Oct 8, 9:56 AM CDT | River Flood Warning | ICT | Sumner | 4 days |
| Oct 8, 9:58 AM CDT | River Flood Warning | ICT | Sedgwick | 4 days |
| Oct 8, 9:59 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 4 days |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase | 5 days |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase, Lyon | 65 hr |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Allen, Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Labette, Neosho | 6 days |
| Oct 8, 11:45 AM CDT | Areal Flood Warning | ICT | Harper | 5 days |
| Oct 8, 11:54 AM CDT | Special Weather Statement | ICT | Saline | 36 min |
| Oct 8, 12:50 PM CDT | Special Weather Statement | ICT | Sumner | 40 min |
| Oct 8, 12:54 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 24 hr |
| Oct 8, 12:58 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 24 hr |
| Oct 8, 1:03 PM CDT | Areal Flood Warning | ICT | Sumner | 24 hr |
| Oct 8, 1:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Oct 8, 1:34 PM CDT | Areal Flood Warning | ICT | Sedgwick | 24 hr |
| Oct 8, 3:20 PM CDT | Special Weather Statement | ICT | Greenwood | 25 min |
| Oct 8, 4:11 PM CDT | River Flood Warning | ICT | Sedgwick | 52 hr |
| Oct 8, 4:12 PM CDT | Areal Flood Warning | ICT | Marion | 46 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Butler, Cowley | 52 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Oct 8, 4:59 PM CDT | River Flood Warning | ICT | Marion | 3 days |
| Oct 8, 5:10 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 7 days |
| Oct 8, 5:35 PM CDT | Areal Flood Warning | ICT | Saline | 42 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.